Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 70, NWS La Crosse, WI

June 12, 2013Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 12, 2013, 7:58 PM CDT for Fayette County, Iowa. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 7:58 PM CDT (00:58 UTC)
Expired
Jun 12, 2013, 9:00 PM CDT
In force
62 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Fayette County, IA

The radar

The La Crosse radar (KARX), 140 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:18 PM CDTHAIL 1Oran, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

744 
WUUS53 KARX 130058
SVRARX
IAC065-130200-
/O.NEW.KARX.SV.W.0070.130613T0058Z-130613T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
758 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 900 PM CDT

* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPOLI...
  AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OELWEIN AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORAN...WESTGATE...COUNTY 
ROADS 3 AND W 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9209 4284 9208 4269 9161 4264 9161
      4264 9208
TIME...MOT...LOC 0058Z 294DEG 30KT 4277 9227

HAIL...1.50IN
WIND...60MPH

$$

ZT
3 follow-up statements
639 
WWUS53 KARX 130111
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
811 PM CDT WED JUN 12 2013

IAC065-130200-
/O.CON.KARX.SV.W.0070.000000T0000Z-130613T0200Z/
FAYETTE IA-
811 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FAYETTE COUNTY UNTIL 900 PM CDT...

AT 805 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF TRIPOLI...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OELWEIN AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WESTGATE...ORAN...FAIRBANK... 
AND COUNTY ROADS 3 AND W 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9209 4284 9208 4269 9161 4264 9161
      4264 9208
TIME...MOT...LOC 0110Z 294DEG 30KT 4273 9215

HAIL...1.75IN
WIND...60MPH

$$

ZT
789 
WWUS53 KARX 130120
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT WED JUN 12 2013

IAC065-130200-
/O.CON.KARX.SV.W.0070.000000T0000Z-130613T0200Z/
FAYETTE IA-
820 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
FAYETTE COUNTY UNTIL 900 PM CDT...

AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF FAIRBANK...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. QUARTER SIZE HAIL WAS REPORTED IN ORAN AT  
         818 PM.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OELWEIN AROUND 830 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ORAN...FAIRBANK...WESTGATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4264 9209 4281 9208 4269 9161 4264 9161
TIME...MOT...LOC 0120Z 294DEG 30KT 4270 9205

HAIL...1.75IN
WIND...60MPH

$$

ZT
993 
WWUS53 KARX 130138
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
838 PM CDT WED JUN 12 2013

IAC065-130148-
/O.CAN.KARX.SV.W.0070.000000T0000Z-130613T0200Z/
FAYETTE IA-
838 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4264 9209 4281 9208 4269 9161 4264 9161
TIME...MOT...LOC 0138Z 294DEG 30KT 4264 9186

$$

ZT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 5:30 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 5:30 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
530 PM CDT WED JUN 12 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

AT 3 PM...WATER VAPOR IMAGERY AND VAD WIND PROFILERS SHOW A
STRONG NEGATIVELY TITLED TROUGH MOVING EAST OUT OF EASTERN SOUTH
DAKOTA. THE RAP HAS AN ANOMALOUSLY STRONG PV ANOMALY EXTENDING
DOWN TO 500 MB. A 850 MB TROUGH IS CURRENTLY MOVING THROUGH THE
WESTERN PORTIONS OF THE FORECAST AREA. MEANWHILE A 700 MB TROUGH
WAS LOCATED ACROSS NORTHWEST IOWA AND SOUTHWEST MINNESOTA. A FEW
SHOWERS HAVE DEVELOPED ACROSS NORTHEAST IOWA AND NEAR LA CROSSE.
MEANWHILE FURTHER TO THE NORTH...A BAND OF SHOWERS AND
THUNDERSTORMS IN AN AREA OF MODERATE TO STRONG 900 TO 700 MB
FRONTOGENESIS.

BOTH THE RAP AND GFS SHOW THAT THE VERY STRONG PV ANOMALY WILL
MOVE EAST SOUTHEAST THROUGH THE FORECAST AREA LATE THIS AFTERNOON
AND EARLY THIS EVENING. AS IT APPROACHES...WE EXPECT TO RAPID
ASCENT TAKE PLACE ACROSS THE AREA WITHIN THE NEXT 2 HOURS. THE
LAPS IS SHOWING A LOW OVER EAST-CENTRAL IOWA. HOWEVER LOOKING AT
THE WIND FIELDS AND THE APPROACHING PV ANOMALY EXPECT THAT THE
ACTUAL LOW OVER NORTH-CENTRAL IOWA WILL BECOME THE PRIMARY SURFACE
LOW. WITH THIS IN MIND...EXPECT THE WARM FRONT TO POTENTIALLY LIFT
A BIT FURTHER NORTH THIS AFTERNOON. POSSIBLY AS FAR NORTH AS THE
INTERSTATE 90 CORRIDOR. REGARDLESS OF THE SURFACE LOW...THE 0-6KM
SHEAR IS FAVORABLE FOR THE DEVELOPMENT OF RIGHT-MOVING SUPERCELLS
ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR. THE 0-1 KM HELICITY
IS FAVORABLE ALONG THE WARM FRONT FOR THE DEVELOPMENT OF STRONG
TORNADOES ESPECIALLY ACROSS FAYETTE AND CLAYTON COUNTIES IN
NORTHEAST IOWA AND GRANT COUNTY IN SOUTHWEST WISCONSIN. THE HRRR
CONTINUES TO GENERATE QUITE A FEW SUPERCELLS ALONG AND SOUTH OF
INTERSTATE 90 BETWEEN 12.19Z AND 13.02Z. ALSO EXPECT TO SEE LARGE
HAIL /DUE TO THE FAT CAPE/...DAMAGING WINDS /DCAPES OVER
1000 J/KG/...AND VERY EFFICIENT RAIN PRODUCERS /1.8 PRECIPITABLE
WATER AND WARM CLOUD DEPTHS OVER 4 KM/.

AS THE COLD POOLS EVOLVE LATE THIS AFTERNOON AND EARLY EVENING...
EXPECT A LINE OF STORMS WILL DEVELOP SOMEWHERE ALONG AND EAST OF
THE MISSISSIPPI RIVER. THIS LINE WILL THEN MOVE QUICKLY EAST AS A
DERECHO THROUGH SOUTHERN WISCONSIN...NORTHERN ILLINOIS...
INDIANA...OHIO...AND POSSIBLY SOUTHWEST LOWER MICHIGAN.

IN THE WAKE OF THIS PV ANOMALY...EXPECT HIGH PRESSURE TO QUICKLY
BUILD ACROSS THE AREA. THIS WILL PROVIDE DRY WEATHER FOR LATE
TONIGHT AND THURSDAY. HIGH TEMPERATURES ON THURSDAY WILL BE IN THE
LOWER AND MID 70S.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 314 PM CDT WED JUN 12 2013

ON FRIDAY AFTERNOON AND NIGHT...THE 850 MB MOISTURE TRANSPORT WILL
RAPIDLY INCREASE ACROSS THE FORECAST AREA AS A SHORTWAVE TROUGH
ROUNDS THE UPPER LEVEL RIDGE. THE LOW LEVEL JET WILL BRING 1 TO
2K J/KG MU CAPE INTO THE FORECAST AREA. WHILE THE 0-6 KM SHEAR IS
NOT SUFFICIENT FOR SUPERCELLS...THE 0-3 KM SHEAR DOES SUGGEST THE
POTENTIAL FOR SOME ISOLATED AREAS OF DAMAGING WINDS. WITH WARM
CLOUD LAYER DEPTHS ABOVE 4 KM AND PRECIPITABLE WATER VALUES UP TO
1.6 INCHES...THE STORMS WILL HIGHLY EFFICIENT AT PRODUCING RAIN...
THUS...WILL HAVE TO WATCH OUT FOR THE POTENTIAL FOR SOME
LOCALIZED FLOODING ON FRIDAY NIGHT.

ON SATURDAY NIGHT AND SUNDAY...THE MODELS SHOW THAT A MESOSCALE
CONVECTIVE COMPLEX WILL DEVELOP OVER SOUTH DAKOTA AND NEBRASKA.
THIS SYSTEM LOOKS LIKE IT WILL TRACK WILL MAINLY AFFECT AREAS
SOUTH OF THE INTERSTATE 90 CORRIDOR. WITH THE 0-6KM SHEAR LESS
THAN 40 KNOTS...NOT EXPECTING ANY SEVERE WEATHER AT THIS TIME.

BEYOND THIS TIME PERIOD...THE MODELS CONTINUE TO STRUGGLE WITH THE
TIMING AND POSITION SHORT WAVE TROUGHS THROUGH THE REGION...THUS
JUST STAYED WITH THE ALL BLEND.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 530 PM CDT WED JUN 12 2013

INSTABILITY AND A GOOD MOISTURE FEED WILL FUEL SHOWERS AND STORMS AS
A SHORTWAVE TROUGH DROPS SOUTHEAST ACROSS THE REGION EARLY THIS
EVENING. MANY OF THESE HAVE BEEN STRONG TO SEVERE...BUT THIS
ACTIVITY WAS SOUTH OF KRST/KLSE. EXPECTING THE BULK OF THE
SHRA/TS TO BE SOUTH OF KRST/KLSE BY 02Z OR SO. HIGH PRESSURE
THEN BUILDS IN...CLEARING THE SKIES OVERNIGHT. BUFKIT SOUNDINGS
SUGGEST AFTERNOON CU DEVELOPMENT FOR THU...BUT CONDITIONS SHOULD
STAY VFR - AFTER THE SHRA/TS EXIT SOUTHEAST EARLY THIS EVENING.

&&

.HYDROLOGY...
ISSUED AT 314 PM CDT WED JUN 12 2013

WITH HIGH PRECIPITABLE WATER VALUES AND WARM CLOUD LAYER DEPTHS
ABOVE 4 KM...THE STORMS THIS AFTERNOON AND EVENING AND ON FRIDAY
NIGHT WILL VERY EFFICIENT RAIN PRODUCERS. AS A RESULT...THERE IS
SOME CONCERN THAT THERE COULD BE SOME LOCALIZED FLASH FLOODING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM....BOYNE
AVIATION.....RIECK
HYDROLOGY....BOYNE
Hazardous weather outlook, Jun 12, 6:40 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
640 PM CDT WED JUN 12 2013

IAZ008>011-018-019-029-030-WIZ053>055-061-131000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-VERNON-WINNESHIEK-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
FAR SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING BETWEEN 9 PM AND MIDNIGHT. THESE
STORMS WILL BE CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS
AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH
COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE TIMING
OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ032>034-041>044-131000-
ADAMS-BUFFALO-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-
MOWER-OLMSTED-TREMPEALEAU-WABASHA-WINONA-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE REGION THROUGH
MID EVENING...EXITING AFTER 9 PM. THESE STORMS WILL BE CAPABLE
DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE.
IN ADDITION...VERY HEAVY RAINFALL IS LIKELY WHICH COULD RESULT IN
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT...THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SOME SPOTTER GROUPS WILL BE NEEDED THIS EVENING...MAINLY ALONG AND
SOUTH OF INTERSTATE 90.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WIZ017-029-131000-
CLARK-TAYLOR-
640 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL EXIT THIS EVENING. BRIEF
HEAVY RAINFALL AND LIGHTNING ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AFTERNOON THROUGH
TUESDAY. WHILE SEVERE WEATHER CANNOT BE RULED OUT..THE
TIMING OF WHEN IT WOULD OCCUR IS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP/AJ/RIECK

In the hours before

Local storm report, Jun 12, 6:11 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             5 S WHALAN              43.66N 91.93W
06/12/2013  E1.75 INCH       FILLMORE           MN   PUBLIC

&&

SHEA
Special weather statement, Jun 12, 6:30 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
630 PM CDT WED JUN 12 2013

IAZ018-019-130030-
CHICKASAW-FLOYD-
630 PM CDT WED JUN 12 2013

AT 626 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF ROCKFORD...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
COUNTY ROADS B 60 AND T 18...MARBLE ROCK...COUNTY ROADS 147 AND T
34...HIGHWAY 14 AND COUNTY ROAD B 60...ROSEVILLE...CHARLES CITY AND
COLWELL COUNTY PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

JW
Special weather statement, Jun 12, 6:32 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT WED JUN 12 2013

WIZ055-130000-
RICHLAND-
632 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS EXPECTED IN RICHLAND COUNTY...

AT 626 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
GILLINGHAM...MOVING EAST AT 30 MPH. THIS STORM HAS BEEN INTENSIFYING
AND MAY REQUIRE A SEVERE THUNDERSTORM WARNING IF THIS CONTINUES.

SMALL HAIL MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RICHLAND CENTER...RICHLAND CENTER...BUCK CREEK...TWIN
BLUFFS...ITHACA AND NEPTUNE.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

AJ
Special weather statement, Jun 12, 6:44 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT WED JUN 12 2013

WIZ053-054-130030-
CRAWFORD-VERNON-
644 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORMS EXPECTED IN NORTHERN CRAWFORD AND SOUTHERN
VERNON COUNTIES...

AT 640 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RED
MOUND...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THIS STRONG
THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
WEST PRAIRIE...FARGO...RISING SUN...JOY HOLLOW...FAIRVIEW AND LIBERTY
POLE.

AJ
Special weather statement, Jun 12, 7:28 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
728 PM CDT WED JUN 12 2013

IAZ008-018-130130-
FLOYD-MITCHELL-
728 PM CDT WED JUN 12 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING WESTERN MITCHELL AND
NORTHWEST FLOYD COUNTIES...

AT 723 PM...DOPPLER RADAR INDICATED A STRONG TO SEVERE THUNDERSTORM
OVER CENTRAL WORTH COUNTY...MOVING SOUTHEAST AT 25 MPH. IF THIS
STORM HOLDS TOGETHER...IT WILL IMPACT THE AREA BEGINNING AROUND 800
PM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CARPENTER...ST. ANSGAR...ROCK CREEK...MITCHELL...AND OSAGE SPRING
PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
NORTHEASTERN IOWA AND SOUTHEAST MINNESOTA AND SOUTHWEST WISCONSIN.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

ZT
Local storm report, Jun 12, 7:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     CHARLES CITY            43.07N 92.68W
06/12/2013                   FLOYD              IA   FIRE DEPT/RESCUE

            FIRE DEPARTMENT RESCUE SQUAD REPORTED TREES DOWN IN THE
            CITY OF CHARLES CITY AT 1264 OCEAN AVENUE

&&

DTJ

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:15 PM CDTSevere Thunderstorm WarningARXFloyd, Mitchell60 min
Jun 12, 8:16 PM CDTAreal Flood AdvisoryARXFloyd, Mitchell74 min
Jun 12, 8:41 PM CDTFlash Flood WarningARXFloyd, Mitchell3 hr
Jun 13, 12:32 AM CDTFlash Flood WatchARXFloyd10 hr
Jun 13, 6:49 AM CDTRiver Flood WarningARXFloyd39 hr
Jun 13, 10:06 AM CDTAreal Flood WarningARXChickasaw, Floyd23 hr
Jun 13, 11:07 AM CDTRiver Flood WarningARXClayton62 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.